Alert archive / California / Wind Advisories in 2023
Wind Advisory 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 4, 2023, 11:52 PM PST for Inyo County, California. It took effect at Dec 6, 2023, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2023, 11:52 PM PST (07:52 UTC)
- In effect from
- Dec 6, 2023, 10:00 AM PST
- Expired
- Dec 6, 2023, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS75 KVEF 050752 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1152 PM PST Mon Dec 4 2023 CAZ519-052000- /O.NEW.KVEF.WI.Y.0043.231206T1800Z-231207T0300Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1152 PM PST Mon Dec 4 2023 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM to 7 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
4 follow-up statements
601 WWUS75 KVEF 051927 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1127 AM PST Tue Dec 5 2023 CAZ519-060730- /O.EXT.KVEF.WI.Y.0043.231206T1800Z-231207T0600Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1127 AM PST Tue Dec 5 2023 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas Stessman
343 WWUS75 KVEF 060638 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1038 PM PST Tue Dec 5 2023 CAZ519-062100- /O.CON.KVEF.WI.Y.0043.231206T1800Z-231207T0600Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1038 PM PST Tue Dec 5 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas MW
708 WWUS75 KVEF 061858 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1058 AM PST Wed Dec 6 2023 CAZ519-070600- /O.CON.KVEF.WI.Y.0043.000000T0000Z-231207T0600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 1058 AM PST Wed Dec 6 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 10 AM to 10 PM PST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
803 WWUS75 KVEF 070556 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 956 PM PST Wed Dec 6 2023 CAZ519-070700- /O.EXP.KVEF.WI.Y.0043.000000T0000Z-231207T0600Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 956 PM PST Wed Dec 6 2023 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds will decrease overnight and the Wind Advisory has been allowed to expire. Localized wind gusts of 40 to 50 mph may be possible through midnight. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas SM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 4, 1:13 PM PST, 10 hours 39 minutes earlier.
Area forecast discussion, Dec 4, 1:13 PM PST, 10 hours 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 113 PM PST Mon Dec 4 2023 .SYNOPSIS...A weak shortwave will push some northerly winds down the Colorado River Valley today. Ridging will build through mid-to- late week, keeping temperatures above average for much of the area. A series of systems will move through to our north later this week into this weekend, bringing breezy conditions and cooler temperatures to the area. && .DISCUSSION...through next Monday. A weak shortwave will move through the southern portions of our forecast area today, bringing gusty northerly winds to the lower Colorado River Valley. The strongest of these winds will be limited to the Laughlin/Bullhead City area, where peak wind gusts up to 40 mph will be possible this afternoon. This shortwave will settle to the south of our forecast area tomorrow, allowing for breezy northerly winds to linger down the Colorado River Valley through tomorrow afternoon. Ridging will replace the shortwave, becoming our dominant synoptic feature Tuesday through Thursday. This ridge will allow for temperatures 5-10 degrees warmer than normal for early December. series of troughs will move through the Pacific Northwest / Great Basin regions during the second half of the week. As the first of these systems approaches the coast we will see westerly winds pick up across the crest of the Sierra on Wednesday, with breezy westerly winds across the western Mojave Desert on Thursday. The second system will move through the Great Basin region before digging into the 4-Corners area on Friday. This will result in breezy northwesterly winds across southern Nevada on Friday. Breezy northerly winds will linger down the Colorado River Valley on Saturday as ridging begins to set up over the region. Precipitation with these systems will be minimal, with the Eastern Sierra and panhandle of Lincoln County having a 10-20% chance of seeing precipitation. Outside of winds and precipitation, we will see temperatures cool back down to near seasonal values on Friday and Saturday before gradually the ridge allows for a gradual warming trend on Sunday and Monday. && .AVIATION...For Harry Reid...No significant impacts to the Harry Reid terminal through the next 30 hours. Typical diurnal trends with winds generally below 8 kts are expected with passing FEW/SCT clouds above 20kft throughout. For the rest of southern Nevada, northwest Arizona and southeast California...Minimal impacts expected through the next 24 hours for KVGT/KHND/KBIH/KDAG. However, for KEED/KIFP, gusty northerly winds are expected to continue through this evening, before diminishing overnight. KIFP gusts could gust as high as 30kts during the early afternoon. FEW/SCT clouds will prevail above 20kft. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Stessman AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.